MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER

TERUMO CORPORATION, ASHITAKA GLIDESHEATH SLENDER; INTRODUCER CATHETER
Catalog Number RM*RS6F10PA
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : device is currently under evaluation.
 
Event or Problem Description
The user facility reported difficulties with the involved device.Follow up communication with the user facility confirmed the following information: the glidesheath slender failed during procedure.Additional information was received on may 22, 2017.The doctor sutured around the glidesheath slender and likely punctured the device.The device is in two pieces.There was no injury to the patient.The procedure outcome was good.
 
Additional Manufacturer Narrative
Visual inspection upon receipt found that the sheath tube had been fractured at approximately 10 mm from its distal end (at approximately 17mm from the proximal end of the hub).According to the specifications of this device, the total length of the sheath tube is 100mm.From this, it is likely that there is no segment separated and missing from the actual sample.Magnifying inspection of the fracture cross-sections found some portions on both fracture ends had been elongated.The fracture cross-sections were inspected under electron microscope.Hub side: some abrasions were found on the segment adjacent to the fracture ends.The fracture cross-sections was in the smooth state.Distal end side: on the segment adjacent to the fracture there was the evidence that the tube had been pinched with an object.The actual sample was cut vertically at an undamaged segment adjacent to the fracture for further inspection.Magnifying inspection of the cut cross-section verified that the wall thickness was uniformed with no deformed shape of the lumen.Functional testing was conducted with a current product sample.An entry needle, a scalpel and a suture needle was used to nick the sample.Subsequently, the sample was subjected to a pulling force till it became fractured.The state of the cut cross-section was similar to that on the actual sample was duplicated on every case.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the investigation result, it is likely that the actual sample came into contact with a sharp object and got nicked.Due to this actual sample's product tensile strength became deteriorated.Subsequently, when the actual sample was subjected to a pulling force during the withdrawal, it became fractured into two pieces.It cannot be determined from the available information when and how the actual sample was exposed to the sharp object.The device labeling does address the potential for such an event in the instruction for use (ifu) with the statement such as the following: "do not scratch the sheath with needle point, cutting tool, or other edged tools." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6645129
Report Number9681834-2017-00124
Device Sequence Number13676218
Product Code DYB
UDI-Device Identifier04987350718068
UDI-Public(01)04987350718068(17)190331(10)161007
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K122980
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberRM*RS6F10PA
Device Lot Number161007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1